A Characterization of Hypergraphs with Large Domination Number

Open access

Abstract

Let H = (V, E) be a hypergraph with vertex set V and edge set E. A dominating set in H is a subset of vertices D ⊆ V such that for every vertex v ∈ V \ D there exists an edge e ∈ E for which v ∈ e and e ∩ D ≠ ∅. The domination number γ(H) is the minimum cardinality of a dominating set in H. It is known [Cs. Bujtás, M.A. Henning and Zs. Tuza, Transversals and domination in uniform hypergraphs, European J. Combin. 33 (2012) 62-71] that for k ≥ 5, if H is a hypergraph of order n and size m with all edges of size at least k and with no isolated vertex, then γ(H) ≤ (n + ⌊(k − 3)/2⌋m)/(⌊3(k − 1)/2⌋). In this paper, we apply a recent result of the authors on hypergraphs with large transversal number [M.A. Henning and C. Löwenstein, A characterization of hypergraphs that achieve equality in the Chvátal-McDiarmid Theorem, Discrete Math. 323 (2014) 69-75] to characterize the hypergraphs achieving equality in this bound.

If the inline PDF is not rendering correctly, you can download the PDF file here.

  • [1] B.D. Acharya Domination in hypergraphs AKCE Int. J. Graphs Comb. 4 (2007) 117-126.

  • [2] B.D. Acharya Domination in hypergraphs II. New directions in: Proc. Int. Conf. ICDM 2008 Mysore India 1-16.

  • [3] B.D. Acharya and P. Gupta Weak edge-degree domination in hypergraphs Czechoslovak Math. J. 56 (131) (2006) 99-108. doi:10.1007/s10587-006-0008-6

  • [4] Cs. Bujtás M.A. Henning and Zs. Tuza Transversals and domination in uniform hypergraphs European J. Combin. 33 (2012) 62-71. doi:10.1016/j.ejc.2011.08.002

  • [5] V. Chvátal and C. McDiarmid Small transversals in hypergraphs Combinatorica 12 (1992) 19-26. doi:10.1007/BF01191201

  • [6] M.A. Henning I. Schiermeyer and A. Yeo A new bound on the domination number of graphs with minimum degree two Electron. J. Combin. 18 (2011) #P12.

  • [7] M.A. Henning and A. Yeo Hypergraphs with large transversal number and with edge sizes at least three J. Graph Theory 59 (2008) 326-348. doi:10.1002/jgt.20340

  • [8] M.A. Henning and C. Löwenstein Hypergraphs with large domination number and edge sizes at least 3 Discrete Applied Math. 160 (2012) 1757-1765. doi:/10.1016/j.dam.2012.03.023

  • [9] M.A. Henning and C. Löwenstein Hypergraphs with large transversal number and with edge sizes at least four Cent. Eur. J. Math. 10 (2012) 1133-1140. doi:10.2478/s11533-012-0023-9

  • [10] M.A. Henning and C. Löwenstein A characterization of hypergraphs that achieve equality in the Chvátal-McDiarmid Theorem Discrete Math. 323 (2014) 69-75. doi:10.1016/j.disc.2014.01.014

  • [11] T. Honjo K. Kawarabayashi and A. Nakamoto Dominating sets in triangulations on surfaces J. Graph Theory 63 (2010) 17-30. doi:10.1002/jgt.20401

  • [12] B.K. Jose and Zs. Tuza Hypergraph domination and strong independence Appl. Anal. Discrete Math. 3 (2009) 237-358. doi:10.2298/AADM0902347J

  • [13] F.C. Lai and G.J. Chang An upper bound for the transversal numbers of 4-uniform hypergraphs J. Combin. Theory Ser. B 50 (1990) 129-133. doi:10.1016/0095-8956(90)90101-5

  • [14] C. Löwenstein and D. Rautenbach Domination in graphs of minimum degree at least two and large girth Graphs Combin. 24 (2008) 37-46. doi:10.1007/s00373-007-0770-8

Search
Journal information
Impact Factor
IMPACT FACTOR 2018: 0.741
5-year IMPACT FACTOR: 0.611

CiteScore 2018: 0.73

SCImago Journal Rank (SJR) 2018: 0.763
Source Normalized Impact per Paper (SNIP) 2018: 0.934

Mathematical Citation Quotient (MCQ) 2017: 0.36

Target audience:

researchers in the fields of: colourings, partitions (general colourings), hereditary properties, independence and dominating structures (sets, paths, cycles, etc.), cycles, local properties, products of graphs

Metrics
All Time Past Year Past 30 Days
Abstract Views 0 0 0
Full Text Views 153 110 5
PDF Downloads 73 54 0